Common Drugs that Cause Tinnitus You Need to Avoid

When you face medical issues, your first option is to see a doctor to get medical prescriptions. You need to take medicines if you want to solve the problem. In many instances, it work. Before releasing the medicines in the market, the drug companies have tried several tests to check their effectiveness.

Doctors are also careful not to prescribe something that will not help their patient. They prescribe appropriate medicines, and check the medical history of the patient to determine if the pill will not lead to any side effects.

Unfortunately, some drugs could make the problems worse instead of solving them. Tinnitus is one of the illnesses that are worsened by meds. If you keep taking drugs for other medical issues, you might find that you start hearing louder noises.

Tinnitus is characterized by a non-existent noise that other people do not hear. It might be caused by your increased stress levels. The structural issues in your ears could also lead to this problem. If you take these common drugs that cause tinnitus, you need to be cautious.

Gentamicin and tobramycin

These antibiotics are usually used for curing severe bacterial infections. They could lead to tinnitus as a side effect.

Apart from tinnitus, you might also experience vertigo and hearing loss.

Aspirin

It might seem like aspirin is a safe pill, but it could worsen tinnitus. It is considered a non-steroidal anti-inflammatory drug.

When taken in high doses, you might feel the side effects.  It applies to other drugs of the same nature too.

Loop diuretics

Among the medicines under this category are furosemide and bumetanide. They are prescribed for swelling in the legs.

When you experience heart problems and high blood pressure, these drugs are also prescribed. Unfortunately, ringing in the ears is one of the side effects.

Antidepressants

Not all of them, but some could cause tinnitus. Amitriptyline and nortriptyline are among them.

Apart from depressions, these antidepressants are also used to treat chronic pain and prevent migraine.

ACE Inhibitors

These medications are used to lower blood pressure. Among them are lisinopril and ramipril.

When you are already hearing buzz in your ears, but you also have high blood pressure, you need to inform your doctor about it. Other medications for high blood pressure could also have the same side effect.

It includes amlodipine and nicardipine. They are considered calcium channel blockers that cause tinnitus.

Atorvastatin

Lipitor is one of the most popular form of this drug. It is commonly used to treat high blood pressure and lower cholesterol.

Doctors usually prescribe this medicine because people attest to its effectiveness. However, it could also lead to tinnitus.

When you have other medical issues while dealing with tinnitus, you need to be honest with your doctor about it. You can still continue medication for other health issues, but your doctor will not prescribe the ones that could aggravate tinnitus.

Surgery might also be necessary in some instances to correct the flow of blood in the blood vessels. You need to inquire about it first, and it is not usually the first choice.